question-icon

Swollen puffy eyelids, stomach upset, lethargic, nauseated. Suggestion?

default
Posted on Fri, 25 May 2012
Question: Im having swollen puffy eyelids, stomach upset, and lethargy. Im a 32 yr old female with 2 pregnancies. The last being 2 years ago with twins. Today I became nauseated as well. I am in nursing school and have been in a hospital caring for a variety of pts for the past several months
doctor
Answered by Dr. Mitaly (44 minutes later)
Hi XXXXXXX

Welcome to XXXXXXX forum.

Thanks for posting your query.

Let me explain that the symptoms reported by you as swollen eyelids, lethargy etc can be due to various reasons in your case.

The possibilities are Blood pressure changes, Deranged blood sugar, effects of medication as Adipex and Lexapro.

Adipex is a weight loss medication but is associated with several side effects such as high blood pressure, chest pain, altered bowel habits, restlessness, unexplained swelling.

Another medication Lexapro can cause nausea, vomitting, tremors, dizziness, lethargy, agitation etc.

Since you are in nursing school, possibility of catching any infection from a patient is also there.

If you are taking the drugs for long they might be the major reason. I hope you are taking them under Medical supervision.

Consider stopping Adipex for few days and observe for any changes.

Visit a Physician for clinical evaluation(Blood pressure and Blood Sugar) as examination is very important which will help in ruling out the exact cause and if required your doses can be adjusted accordingly.

You can also get a routine urine examination done to rule out any renal pathology in causing swelling of the eyelids.

Hypothyroidism is another cause.

I suggest you to get evaluated by your physician.

Hope my suggestions and recommendations will help you.

I will be available for answering your follow up queries if any.

Wishing you good health.

Regards,


Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Mitaly

General & Family Physician

Practicing since :2005

Answered : 466 Questions

premium_optimized

The User accepted the expert's answer

Share on
Swollen puffy eyelids, stomach upset, lethargic, nauseated. Suggestion?

Hi XXXXXXX

Welcome to XXXXXXX forum.

Thanks for posting your query.

Let me explain that the symptoms reported by you as swollen eyelids, lethargy etc can be due to various reasons in your case.

The possibilities are Blood pressure changes, Deranged blood sugar, effects of medication as Adipex and Lexapro.

Adipex is a weight loss medication but is associated with several side effects such as high blood pressure, chest pain, altered bowel habits, restlessness, unexplained swelling.

Another medication Lexapro can cause nausea, vomitting, tremors, dizziness, lethargy, agitation etc.

Since you are in nursing school, possibility of catching any infection from a patient is also there.

If you are taking the drugs for long they might be the major reason. I hope you are taking them under Medical supervision.

Consider stopping Adipex for few days and observe for any changes.

Visit a Physician for clinical evaluation(Blood pressure and Blood Sugar) as examination is very important which will help in ruling out the exact cause and if required your doses can be adjusted accordingly.

You can also get a routine urine examination done to rule out any renal pathology in causing swelling of the eyelids.

Hypothyroidism is another cause.

I suggest you to get evaluated by your physician.

Hope my suggestions and recommendations will help you.

I will be available for answering your follow up queries if any.

Wishing you good health.

Regards,